Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Brownish spots on the legs. How to get rid of them? Had used epilady for waxing in the past

Hi, I have been using epilady and waxing for body hair removal since 10 years ago, now i am 29 years old and I have gotten some brown spots on my left leg. I am taking Avene ingrown hair care and protection cream recently and it seems that it helps hair grow out of the skin. Please suggest me a product to remove those ugly brown spots (pigments) on my leg , gradually. I appreciate your help and have a great day.
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Dermatologist 's  Response

hi..Thanks for the query..
The black /dark spots that you mention are known an post inflammatory hyper pigmentation ,which is a very common form of pigmentation to remain after any injury/disorder of skin. Waxing/epilation might cause an infection of hair follicles which is a common cause of this spots.The earlier you treat them ,the better are the chances of them lightening.
You can use a topical cream having 2% hydroquinone once daily on the spots, taking care not to spread it into the surrounding areas.Do this for about a month and see if they lighten ..Since these are old spots they may take more time than the fresh ones.
You can also do few sessions of TRICHROACETIC ACID(15-20%) peels on the spots only from a qualified dermatologist.this help faster exfoliation and lightening of deeper layers of pigmentation.
You must always use a broad spectrum sunscreen with or without the above measures to prevent the spots from darkening by exposure to UV light daily..
take care!
Answered: Thu, 17 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor